IMAGINE YOURSELF FREE FROM ADDICTION!

855-227-9535

Secobarbital

Secobarbital sodium, known more commonly under the brand name Seconal, is a barbiturate derivative drug. It possesses sedative, anticonvulsant, anaesthetic, and hypnotic properties. Additionally, it has a bad reputation for being the most frequently-used drug used in physician-assisted suicide in the US.

Beyond that, the drug is used for the treatment of epilepsy and insomnia. As a medically restricted drug due to prescription limitations it is harder to get than most other prescription drugs

Seconal’s effects vary at different levels. Lower level use of Secobarbital alters the mood just like how alcohol does it. At higher levels, it produces sleep, sedation, and in worse cases coma and death.

The drug functions by depressing the sensory cortex, decreasing motor activity and inducing sleep. Frequently abused, this is one of the most dangerous illicit drugs you can use recreationally. Misusing the drug can be lethal. It is so easy to overdose with this drug as even the slightest amount could make a dosage deadly.

It’s no surprise that the drug is linked to many celebrity deaths such as Judy Garland, Jimi Hendrix, and Marilyn Monroe—who all died of accidental drug overdose.

History

Barbiturates were first discovered in 1903 in Germany. It took only a few decades to produce over 2,500 different kinds of them. Despite this number, only 50 made it to the market.

Secobarbital was first patented in 1934. It was marketed by Eli Lilly Company, before being sold to Ranxbury Pharmaceuticals, a company based in India. Nowadays, the drug is manufactured by a company called Valeant Pharmaceuticals.

Between the 1960s and the 1970s, this drug was widely misused, causing a serious problem for law enforcement and the general public’s health. Garland, Hendrix, and Monroe weren’t the only infamous celebrity deaths related to Seconal use.

The drug is said to have played a role in the suicide of Charles Boyer back in 1978. Actress Lupe Velez also reportedly died of a Secobarbital overdose.

Why is it Abused?

This notorious sleeping pill remains a problem up until today. The situation was worse in the 70s, wherein people were hooked on this drug, which they nicknamed “red dolls”. Users took it to get the same intoxicated feeling you get from alcoholic drinks. They also used it to counter the insomnia caused by abusing heroin.

Still, the problem persists until today, and many people are suffering from addiction, dependence, and tolerance. Various problems plague users of Secobarbital. The threat of overdose is always there, and withdrawal symptoms can occur for those who want to get clean. It’s hard to stay away from it once you’ve developed dependence.

Signs and Symptoms of  Addiction

This drug is no longer at its peak in popularity. That does not change the fact that it is still dangerous today. People often get started on this drug with medical reasons. They begin with benzodiazepines, which are commonly prescribed by doctors, and then they move along with Seconal.

In other scenarios, people who get addicted to Seconal started out using illicit substances like heroin and methamphetamine.

If you fear that you or someone you love is developing an addiction, it is important to look out for the signs. There are various indications that can tell you if someone is abusing Secobarbital, or any other drug for that matter.

One clear sign of Seconal abuse is using it without prescription. Oftentimes, it is used for no other reason other than trying to get high, so there’s little chance they actually have a prescription for it.
Users who also abuse meth or other stimulants will use Seconal to get sleep. They may become irritable or irrational when they can’t get access to their drug of choice. They may even become violent or aggressive when they crave for the drug.

It will be difficult for a user to go a few days without using the drug. They will encounter withdrawal symptoms if they do. One clear sign of Seconal abuse is hiding their usage of the drug.

If you have experienced anything similar with the signs we mentioned above, consult your doctor immediately, or contact an addiction specialist at a local treatment center. Tell them about your problem with Secobarbital.

Side Effects

Just like any other illicit substance, adverse effects come from abusing Seconal. Common side effects of Secobarbital abuse include: impaired motor functions, dizziness, anxiety, agitation, headache, nausea, confusion, vomiting, and breathing difficulties.

For long time abusers, serious side effects may occur and must be reported to a doctor immediately. They may experience shallow breathing, fever, sore throat, bleeding, and nightmares.

What Treatments Are Available?

These adverse effects are nothing compared to the sudden fatal overdose that may also occur with abusing the drug. Recreational use of Seconal often involves taking much larger doses than is recommended. This is why the drug may become lethal if not used properly.

Addiction is another serious problem. Even its withdrawal symptoms can be life-threatening. If you are addicted to Secobarbital, do not attempt to quit it on your own.

Find a residential treatment center for the patient. They will undergo medical examination to determine the best possible treatment method for their condition. Most of the time, it will involve counseling, therapy, and detoxification. Detox means gradually getting the patient away from the drug by lowering the intake dosage and managing the withdrawal symptoms.

A professional and comfortable environment should help a person recover more easily. There’s no doubt this will be a challenging phase in the patient’s life, but it will all be worth it. Providing support is important to ensure their safe recovery.

Withdrawal- Whats it Like?

Physical and psychological withdrawal symptoms will make the detox process much more difficult for the patient. A person who is drug dependent can no longer function properly without the drug’s presence within their body. This is what causes the withdrawal effects to occur.

Quitting abruptly can cause tremors, seizures, anxiety, insomnia, and even death. These complications tend to show up for people who have been abusing the drug for a long time before suddenly quitting.

Doctors can help the patient through this stage by gradually lowering the dosage. If you are struggling with addiction call our drug rehab placement experts at 855-227-9535

Call Now ButtonCall Now